Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Computation and theory of extended Mordell-Tornheim-Witten sums
HTML articles powered by AMS MathViewer

by David H. Bailey, Jonathan M. Borwein and Richard E. Crandall PDF
Math. Comp. 83 (2014), 1795-1821 Request permission

Abstract:

We consider some fundamental generalized Mordell–Tornheim–Witten (MTW) zeta-function values along with their derivatives, and explore connections with multiple-zeta values (MZVs). To achieve this, we make use of symbolic integration, high precision numerical integration, and some interesting combinatorics and special-function theory. Our original motivation was to represent unresolved constructs such as Eulerian log-gamma integrals. We are able to resolve all such integrals in terms of an MTW basis. We also present, for a substantial subset of MTW values, explicit closed-form expressions. In the process, we significantly extend methods for high-precision numerical computation of polylogarithms and their derivatives with respect to order.
References
Similar Articles
Additional Information
  • David H. Bailey
  • Affiliation: Lawrence Berkeley National Laboratory, Berkeley, California 94720
  • MR Author ID: 29355
  • Email: DHBailey@lbl.gov
  • Jonathan M. Borwein
  • Affiliation: CARMA, University of Newcastle, Callaghan, NSW 2308, Australia and Distinguished Professor King Abdulaziz University, Jeddah
  • Email: jonathan.borwein@newcastle.edu.au
  • Richard E. Crandall
  • Affiliation: Center for Advanced Computation, Reed College, Portland, Oregon 97202
  • Email: crandall@reed.edu
  • Received by editor(s): April 26, 2012
  • Received by editor(s) in revised form: August 1, 2012
  • Published electronically: January 23, 2014
  • Additional Notes: Richard Crandall passed away on December 20, 2012
    Copyright Status: LBNL authored documents are sponsored by the U.S. Department of Energy under Contract DE-AC02-05CH11231. Accordingly, the U.S. Government retains a nonexclusive, royalty-free license to publish or reproduce these documents, or allow others to do so, for U.S. Government purposes. The documents may be freely distributed and used for noncommercial, scientific and educational purposes.
  • Journal: Math. Comp. 83 (2014), 1795-1821
  • MSC (2010): Primary 33B15, 33F05, 65D20, 65D30, 11M32
  • DOI: https://doi.org/10.1090/S0025-5718-2014-02768-3
  • MathSciNet review: 3194130